Diverse Neurological Effects Linked to Anti-PD-1 Therapy

Share this content:
Diverse Neurological Effects Linked to Anti-PD-1 Therapy
Diverse Neurological Effects Linked to Anti-PD-1 Therapy

MONDAY, Sept. 11, 2017 (HealthDay News) -- Neurological complications associated with anti-programmed death 1 (PD-1) antibody treatment have a diverse phenotype, according to a study published online Sept. 5 in JAMA Neurology.

Justin C. Kao, M.B.Ch.B., from the Mayo Clinic in Rochester, Minnesota, and colleagues conducted a retrospective cohort study involving patients with development of neurological symptoms within 12 months of receiving anti-PD-1 therapy.

The researchers found that 2.9 percent of the 347 patients treated with anti-PD-1 monoclonal antibodies developed subacute onset of neurological complications. Seven of these patients received pembrolizumab and three nivolumab. Neurological complications occurred after a median of 5.5 anti-PD-1 inhibitor cycles. Myopathy, varied neuropathies, cerebellar ataxia, autoimmune retinopathy, bilateral internuclear ophthalmoplegia, and headache were reported complications. Reported peripheral neuropathies were axonal and demyelinating polyradiculoneuropathies, length-dependent neuropathies, and asymmetric vasculitic neuropathy.

"Neurological adverse events associated with anti-PD-1 therapy have a diverse phenotype, with more frequent neuromuscular complications," the authors write. "Prompt recognition and discontinuation of anti-PD-1 therapy is recommended. In some cases, immune rescue treatment may be required."

One author disclosed financial ties to the pharmaceutical industry.

Abstract/Full Text
Editorial

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease



Sign up for myCME e-newsletters




More in Home

FDA Approves First Generic Under-the-Tongue Suboxone

FDA Approves First Generic Under-the-Tongue Suboxone

May only be prescribed by Drug Addiction Treatment Act-certified prescribers

Kellogg's Honey Smacks Cereal Recalled Due to Salmonella Risk

Kellogg's Honey Smacks Cereal Recalled Due to <i>Salmonella</i> ...

Twenty-four people have been hospitalized, but no deaths have been reported

Portable Music Player Use Linked to Hearing Loss in Children

Portable Music Player Use Linked to Hearing Loss ...

Increased odds of high-frequency hearing loss with portable music player use

is free, fast, and customized just for you!




Already a member?

Sign In Now »